Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 24, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Nov 13, 2008, 3:00 PM CST for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Nov 14, 2008, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2008, 3:00 PM CST (21:00 UTC)
- In effect from
- Nov 14, 2008, 9:00 AM CST
- Expired
- Nov 14, 2008, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2813 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 132100 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MST THU NOV 13 2008 ...VERY WINDY CONDITIONS EXPECTED FRIDAY... .NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL DEVELOP FRIDAY MORNING AND CONTINUE THROUGH THE DAY BEHIND A COLD FRONT THAT WILL MOVE THROUGH THE AREA TONIGHT. THE WINDS WILL SUBSIDE A BIT FRIDAY NIGHT WITH SPEEDS OF 15 TO 25 MPH. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-140500- /O.NEW.KGLD.WI.Y.0024.081114T1500Z-081115T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 200 PM MST THU NOV 13 2008 /300 PM CST THU NOV 13 2008/ ...WIND ADVISORY IN EFFECT FROM 8 AM MST /9 AM CST/ TO 5 PM MST /6 PM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM MST /9 AM CST/ TO 5 PM MST /6 PM CST/ FRIDAY. NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WIT GUSTS TO NEAR 50 MPH WILL DEVELOP FRIDAY MORNING AND CONTINUE THROUGH THE DAY. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ DDT
4 follow-up statements
000 WWUS73 KGLD 140434 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 934 PM MST THU NOV 13 2008 ...VERY WINDY CONDITIONS EXPECTED FRIDAY... .NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL DEVELOP FRIDAY MORNING AND CONTINUE THROUGH THE DAY BEHIND A COLD FRONT THAT WILL MOVE THROUGH THE AREA TONIGHT. THE WINDS WILL SUBSIDE A BIT FRIDAY NIGHT WITH SPEEDS OF 15 TO 25 MPH. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141245- /O.CON.KGLD.WI.Y.0024.081114T1500Z-081115T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 934 PM MST THU NOV 13 2008 /1034 PM CST THU NOV 13 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ TO 5 PM MST /6 PM CST/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ TO 5 PM MST /6 PM CST/ FRIDAY. NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WIT GUSTS TO NEAR 50 MPH WILL DEVELOP FRIDAY MORNING AND CONTINUE THROUGH THE DAY. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ BURTIS
000 WWUS73 KGLD 141217 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 517 AM MST FRI NOV 14 2008 ...VERY WINDY CONDITIONS EXPECTED TODAY... .NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL DEVELOP AND WILL CONTINUE THROUGH THE DAY BEHIND A COLD FRONT THAT MOVED THROUGH THE AREA THURSDAY. THE WINDS WILL SUBSIDE A BIT TONIGHT WITH SPEEDS OF 15 TO 25 MPH. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-142115- /O.CON.KGLD.WI.Y.0024.081114T1500Z-081115T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 517 AM MST FRI NOV 14 2008 /617 AM CST FRI NOV 14 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL DEVELOP TODAY AND CONTINUE THROUGH THE DAY. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ BURTIS
000 WWUS73 KGLD 142111 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 211 PM MST FRI NOV 14 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150000- /O.CON.KGLD.WI.Y.0024.000000T0000Z-081115T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 211 PM MST FRI NOV 14 2008 /311 PM CST FRI NOV 14 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO NEAR 55 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. THE STRONGEST WINDS WILL OCCUR WEST OF HIGHWAY 25 AND IN EASTERN COLORADO. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
000 WWUS73 KGLD 150005 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 505 PM MST FRI NOV 14 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150115- /O.EXP.KGLD.WI.Y.0024.000000T0000Z-081115T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 505 PM MST FRI NOV 14 2008 /605 PM CST FRI NOV 14 2008/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND SPEEDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA AND ARE EXPECTED TO DECREASE FURTHER THROUGH THE EVENING. $$ LOCKHART
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Nov 13, 3:00 PM CST, 0 minutes earlier.
Area forecast discussion, Nov 13, 3:00 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
200 PM MST THU NOV 13 2008
.DISCUSSION...FORECAST CONCERNS ARE CHANCES AND TYPE OF
PRECIPITATION TONIGHT-FRIDAY FOLLOWED BY WINDS FRIDAY AND
TEMPERATURES THE NEXT FEW DAYS.
DEEP UPPER TROUGH CARVES ITSELF OUT OVER THE CENTRAL PART OF THE
COUNTRY THROUGH 12Z SATURDAY BEFORE MOVING EAST THEN NORTHEAST
THROUGH 00Z MONDAY. NORTHWEST FLOW ALOFT REMAINS OVER THE TRI-
STATE AREA FOR AT LEAST THE SHORT TERM PERIOD (THROUGH 00Z
MONDAY).
AN ORGANIZED AREA OF DEEP 850-500 MOISTURE AND FRONTOGENESIS (PER GFS)
CURRENTLY PRODUCING PRECIPITATION IN PARTS OF NEBRASKA WILL SINK
SOUTH THROUGH TONIGHT BRINGING A CHANCE OF PRECIPITATION TO THE
AREA...HIGHEST CHANCE ACROSS THE NORTHEAST 1/2 OF THE AREA. 850
TEMPERATURES A DEGREE OR MORE ABOVE ZERO AND SURFACE TEMPS
EXPECTED TO REMAIN ABOVE FREEZING THROUGH TONIGHT...THUS PRECIP
TYPE LIKELY LIQUID. OTHER ITEM OF CONCERN IS INCREASING NORTHWEST
WINDS...ESPECIALLY AFTER MIDNIGHT.
ON FRIDAY MOISTURE AVAILABILITY DECREASES AFTER 18Z AS DISTURBANCE
MOVES AWAY AND UPPER RIDGING STARTS TO BUILD IN FROM THE WEST.
NORTHWEST WINDS WILL INCREASE INTO THE 25-35 MPH RANGE WITH GUSTS
TO 45 MPH OR SO...THUS A WIND ADVISORY WILL BE IN EFFECT FROM 15Z-
00Z. TEMPERATURES WILL RANGE FROM NEAR 40 ACROSS FAR EASTERN
COLORADO TO THE MID/UPPER 40S IN THE MCCOOK AND HILL CITY AREAS.
LOWS FRIDAY NIGHT IN THE 20S.
FOR SATURDAY AND SUNDAY A WARMING TREND IS EXPECTED UNDER THE
BUILDING RIDGE WITH 40S ON SATURDAY AND 60S ON SUNDAY.
IN THE EXTENDED PERIOD (MONDAY-THURSDAY)...DESPITE UPPER RIDGING
BUILDING ACROSS THE AREA THROUGH TUESDAY A BACKDOOR FRONT WILL
BRING A BIT COOLER AIR TO THE AREA MONDAY...TEMPERATURES HOWEVER
STILL ABOVE NORMAL WITH READINGS IN THE 50S. TUESDAYS TEMPS
REBOUND WELL INTO THE 60S.
COOLER AIR PUSHES THROUGH THE AREA WITH A FRONTAL PASSAGE
WEDNESDAY WITH HIGHS GENERALLY IN THE 50S. THURSDAY LOOKS COOLER
YET WITH READINGS IN THE 40S...NEAR CLIMO.
DDT
&&
.AVIATION...
FOR THE 18Z TAFS...FAIRLY EXTENSIVE MID/HIGH LEVEL DECK WILL PERSIST
THROUGH THE AFTERNOON. PREFRONTAL TROUGH WILL INCREASE SURFACE WINDS
FOR A BRIEF PERIOD LATE THIS AFTERNOON THROUGH SUNSET BEFORE
DECREASING AGAIN WITH DECOUPLING. TRUE COLD FRONT WILL ARRIVE AFTER
MIDNIGHT...WITH WINDS INCREASING AGAIN AROUND SUNRISE AND A FEW RAIN
OR SNOW SHOWERS. BETTER PRECIP CHANCES WILL BE AT KMCK.
24
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 8 AM MST /9 AM CST/ TO 5 PM MST /6 PM CST/
FRIDAY FOR KSZ001>004-013>016-027>029-041-042.
NE...WIND ADVISORY FROM 8 AM MST /9 AM CST/ TO 5 PM MST /6 PM CST/
FRIDAY FOR NEZ079>081.
CO...WIND ADVISORY FROM 8 AM TO 5 PM MST FRIDAY FOR COZ090>092.
&&
WFO GOODLANDHazardous weather outlook, Nov 13, 5:10 AM CST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 410 AM MST THU NOV 13 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141445- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 410 AM MST THU NOV 13 2008 /510 AM CST THU NOV 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE TRI-STATE AREA TONIGHT BRINGING MUCH COOLER AIR AND THE CHANCE OF PRECIPITATION. PRECIPITATION WILL START TONIGHT WITH A RAIN/SNOW MIX AND EVENTUALLY CHANGE OVER TO SNOW BY EARLY FRIDAY MORNING WITH LITTLE TO NO ACCUMULATION EXPECTED. HOWEVER...NORTHWEST WINDS WILL PICK UP FRIDAY AFTERNOON. SUSTAINED WINDS MAY REACH 35 MPH WITH GUSTS TO 45 MPH THROUGH FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BURTIS
Nearby
Wind Advisories in Kansas, 2008Wind Advisories in Nebraska, 2008Wind Advisories in Colorado, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.